Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Losartan stuck in throat. Will it dislodge on its own?

Hello, I take Losartan for high blood pressure . I ve been on this medication for about two years, and never had a problem. Today, I was in a rush and grabbed a pill on my way out the door. I took the pill on my way to work without any water. I ve done this a million times, but today I am sick and congested, and the pill became lodged in my throat . I could still breath, but it hurt quite a bit. I was underground on the metro rail at the time and couldn t do anything about it right away. By the time I was able to get some liquids to help, it didn t feel like the pill was ever dislodged. I also tried hot coffee and tea and it seemed to relieve the pain somewhat, but I have felt that it s still stuck for many hours now. I attempted eating a number of foods and drinking water/tea/juices all day to dislodge, and nothing has worked. Do I need to go to a hospital, or will the pill either (a) become dislodged on it s own, (b) dissolve on it s own, or (c) maybe already have been dissolved or gone down and the pain and discomfort is just irritation from it having been stuck (although I re-iterate that I never felt it go down and it very much feels like it s stuck there)? Any advice would be appreciated.
Asked On : Sun, 11 Nov 2012
Answers:  1 Views:  395
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Cardiologist 's  Response
Hi friend,
Welcome to Health Care Magic

You are intelligent indeed!
You have listed all the possibilities! The last one is the most likely possibility - the tablet has gone, but the irritation caused by it continues to give such a feeling.
I have several such instances / even had to remove a few by endoscopy - most of them were with capsules, some from food!
You need not do anything. Just relax and watch out. Antacids may help. If you are still disturbed after a day or two, an endoscopy will help - there may not be the tablet / but the remaining mucosal injury will be the tell tale evidence / You will be reassured...

Take care
Wishing speedy recovery
God bless
Good luck
Answered: Sun, 11 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor